Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 233, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2018, 6:57 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Arkansas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 13, 2018, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Shreveport radar (KSHV), 178 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:25 PM CDT | TSTM WND DMG | 4 Nne Bonita, LA | POWER POLE AND TRANSFORMER BLOWN DOWN ON A HOUSE IN THE JONES COMMUNITY. |
| Jun 13, 7:30 PM CDT | TSTM WND DMG | 7 W Oak Grove, LA | LARGE TREE ACROSS HIGHWAY 585. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 12.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WUUS54 KJAN 132357
SVRJAN
ARC003-LAC067-123-140100-
/O.NEW.KJAN.SV.W.0233.180613T2357Z-180614T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
657 PM CDT WED JUN 13 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Ashley County in southeastern Arkansas...
Morehouse Parish in northeastern Louisiana...
Northwestern West Carroll Parish in northeastern Louisiana...
* Until 800 PM CDT.
* At 657 PM CDT, a severe thunderstorm was located near Jones, or 11
miles south of Wilmot, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Goodwill around 750 PM CDT.
Other locations impacted by this severe thunderstorm include Mer
Rouge, Bonita and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 9212 3325 9147 3272 9146 3270 9202
3271 9204 3270 9205 3274 9207 3274 9205
3276 9206 3279 9205 3282 9207 3284 9206
3287 9208 3293 9207 3297 9208 3301 9207
3303 9209 3303 9211
TIME...MOT...LOC 2357Z 006DEG 8KT 3289 9159
HAIL...1.25IN
WIND...60MPH
$$
DB2 follow-up statements
555
WWUS54 KJAN 140002
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
702 PM CDT WED JUN 13 2018
ARC003-LAC067-123-140100-
/O.CON.KJAN.SV.W.0233.000000T0000Z-180614T0100Z/
Ashley AR-Morehouse LA-West Carroll LA-
702 PM CDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN ASHLEY COUNTY...MOREHOUSE AND NORTHWESTERN WEST CARROLL
PARISHES...
At 702 PM CDT, a severe thunderstorm was located near Berlin, or 8
miles west of Wilmot, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Jones around 725 PM CDT.
Galion around 735 PM CDT.
Goodwill around 800 PM CDT.
Other locations impacted by this severe thunderstorm include Mer
Rouge, Bonita and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 9212 3325 9147 3272 9146 3270 9202
3271 9204 3270 9205 3274 9207 3274 9205
3276 9206 3279 9205 3282 9207 3284 9206
3287 9208 3293 9207 3297 9208 3301 9207
3303 9209 3303 9211
TIME...MOT...LOC 0002Z 331DEG 16KT 3304 9173
HAIL...1.75IN
WIND...60MPH
$$
DB497
WWUS54 KJAN 140021
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
721 PM CDT WED JUN 13 2018
ARC003-LAC067-123-140100-
/O.CON.KJAN.SV.W.0233.000000T0000Z-180614T0100Z/
Ashley AR-Morehouse LA-West Carroll LA-
721 PM CDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN ASHLEY COUNTY...MOREHOUSE AND NORTHWESTERN WEST
CARROLL PARISHES...
At 721 PM CDT, a severe thunderstorm was located near Jones, or 12
miles south of Wilmot, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Goodwill around 755 PM CDT.
Other locations impacted by this severe thunderstorm include Mer
Rouge, Bonita and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3272 9146 3270 9202 3271 9204 3270 9205
3274 9207 3274 9205 3276 9206 3279 9205
3282 9207 3284 9206 3287 9208 3293 9207
3307 9189 3321 9147
TIME...MOT...LOC 0021Z 344DEG 14KT 3289 9166
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:55 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 13, 6:55 PM CDT, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 655 PM CDT Wed Jun 13 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Most of the shower and thunderstorm activity should diminish later this evening with the bulk of the vigorous storms this evening remaining away from TAF sites (more focused west of the MS River). Some gusty winds from the northwest will occur at HKS/JAN through 1 UTC as thunderstorm outflow moves through, but wind gusts should remain less than 40 mph. Otherwise, anticipate patches of MVFR to locally IFR flight cats late tonight in a combination of low clouds and fog. More scattered thunderstorm activity will be around the region tomorrow with some storms getting a relatively early start, between daybreak and noon. /BB/ && .DISCUSSION... Tonight through Wednesday: The primary focus will be for several chances of an MCS affecting the region for this afternoon into this evening as well as Thursday. Latest satellite showed mid to upper level ridging over the region with a MCS moving over our central counties with some gusty winds. Latest CAM guidance shows the MCS making through the rest of the forecast area. Check out LIX 12z sounding which showed some pretty good microburst potential. Expect the isolated severe storm potential to linger through the early evening. It will come from the north with 0-2 or 3 km winds of around 15 to 20 knots. Expect the rain coverage to decrease back during the night. So will maintain a marginal risk of isolated severe storms generally along and south of the Interstate 20 corridor through 7 pm. There may be some patchy shallow ground fog in rain affected areas but should lift by 14z Thursday. For Thursday a weak short wave will cross the region which may develop another MCS during the afternoon as pwats continue to be around 2 inches in this tropical airmass. 0-3 km bulk shear will be out of the northwest at 15 to 25 knots, which is pretty good flow. So will hold off any severe potential for now since we have marginal severe risk through early tonight. As far as lows for tonight are concern readings will be in the lower 70s as well as highs upper 80s to lower 90s for Thursday./17/ Thursday night through Tuesday: Thursday night a longitudinal mid level ridge will become centered over our region while a weak mid level low lingers over the southern Mississippi/Alabama state line. This low may help maintain convection through the night in our southeast but most of the convection should remain diurnal and dissipate with the loss of daytime heating. Models agree that the mid level ridge will gradually strengthen through Monday as it shifts east and becomes centered over the southern Appalachians by Monday morning. This will work to limit convection in the north through the weekend then over east Mississippi Monday and Tuesday. A surface ridge will continue to nose west across the Gulf Coast from the western Atlantic into the weekend. This will help maintain a moist airmass over our CWA with PWATs between 1.75 and 2 inches and surface dew points in the upper 60s to lower 70s going into the weekend. This will maintain our pattern of mainly diurnally driven convection each afternoon into the evening. Models continue to show that a mid level and weak tropical wave/surface disturbance moving over the northwest Gulf by Sunday. This will send an even moister airmass northward with PWATS surging in excess of 2 inches. With the strengthened mid level high to our east, this tropical airmass looks to remain west of our CWA wrapping up and around the mid level high through Tuesday. Thus, little change in our airmass is expected through the period with greater coverage of diurnal storms initially in the east and south shifting to the west for the start of the work week. Normal high temperatures run near 90F while normal lows run in the upper 60s. Morning lows will continue above normal through the period, generally in the lower 70s. Highs will be impacted by any afternoon convection but generally top out close to normal to slightly above normal each afternoon. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 90 71 90 / 38 50 17 48 Meridian 70 92 71 89 / 43 52 18 60 Vicksburg 71 90 72 90 / 37 43 19 39 Hattiesburg 70 90 71 89 / 41 64 28 65 Natchez 72 89 71 89 / 38 46 21 42 Greenville 71 92 73 93 / 30 25 16 23 Greenwood 70 92 72 92 / 18 24 16 23 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/22/BB
Hazardous weather outlook, Jun 13, 5:32 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 532 PM CDT Wed Jun 13 2018 ARZ074-LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064- 072>074-142245- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne- Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Marion-Lamar-Forrest- 532 PM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through early this evening Isolated severe thunderstorms are possible through early this evening. The main risk with any severe thunderstorms would be damaging winds gusts, although some hail cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. ARZ075-MSZ018-019-025>039-041>046-048>052-055>058-065-066-142245- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Sharkey-Yazoo-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke-Covington-Jones- 532 PM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 2:21 PM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Jackson MS 221 PM CDT WED JUN 13 2018 MSZ018-019-131945- Sunflower MS-Bolivar MS- 221 PM CDT WED JUN 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 245 PM CDT... At 221 PM CDT, Meteorologists were tracking a strong thunderstorm over Cleveland, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Cleveland around 240 PM CDT. Shaw and Boyle around 245 PM CDT. Other locations impacted by this storm include Pace. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3379 9087 3383 9065 3357 9054 3353 9085 TIME...MOT...LOC 1921Z 349DEG 8KT 3375 9075 DB
Special weather statement, Jun 13, 3:03 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
303 PM CDT WED JUN 13 2018
MSZ018-132030-
Bolivar MS-
303 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 330 PM CDT...
At 303 PM CDT, Meteorologists were tracking a strong thunderstorm
over Deeson, or 8 miles northwest of Shelby, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Shelby and Gunnison around 330 PM CDT.
Other locations impacted by this storm include Winstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3411 9078 3389 9067 3384 9099 3402 9094
3402 9090 3403 9089 3406 9089 3409 9087
TIME...MOT...LOC 2003Z 349DEG 8KT 3403 9087
DBSpecial weather statement, Jun 13, 3:23 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CDT WED JUN 13 2018
MSZ052-058-132100-
Lauderdale MS-Clarke MS-
323 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARKE AND
SOUTHWESTERN LAUDERDALE COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Meteorologists were tracking a strong thunderstorm
near Savoy, or 14 miles southwest of Meridian, moving southeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stonewall and Sable around 345 PM CDT.
Quitman around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3195 8878 3220 8892 3222 8891 3230 8883
3213 8855
TIME...MOT...LOC 2023Z 317DEG 17KT 3222 8886
DBSpecial weather statement, Jun 13, 3:37 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT WED JUN 13 2018
MSZ018-019-034-132130-
Washington MS-Sunflower MS-Bolivar MS-
337 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER...
NORTHEASTERN WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 430
PM CDT...
At 337 PM CDT, Meteorologists were tracking a strong thunderstorm
near Leland, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Leland around 355 PM CDT.
Holly Ridge around 415 PM CDT.
Tribbett around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3345 9060 3323 9097 3341 9108 3343 9106
3345 9106 3345 9108 3344 9110 3348 9112
3364 9079
TIME...MOT...LOC 2037Z 317DEG 11KT 3350 9088
DBSpecial weather statement, Jun 13, 5:44 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 PM CDT WED JUN 13 2018
ARZ074-132345-
Ashley AR-
544 PM CDT WED JUN 13 2018
...STRONG THUNDERSTORMs WILL AFFECT ASHLEY COUNTY UNTIL 645 PM CDT...
At 541 PM CDT, Meteorologists were tracking strong thunderstorms
just north of Ashley County and are moving slowly south at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storm as they move into the county over the next hour or two.
This strong thunderstorm will be near...
Fountain Hill around 630 PM CDT.
Old Milo around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3326 9205 3327 9204 3328 9204 3329 9200
3330 9200 3330 9198 3333 9198 3335 9199
3335 9197 3338 9196 3339 9198 3340 9199
3339 9150 3301 9148 3302 9205
TIME...MOT...LOC 2241Z 349DEG 6KT 3342 9194
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:44 PM CDT | Special Weather Statement | JAN | Ashley | 61 min |
| Jun 13, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.